Alert archive / North Carolina / River Flood Warnings in 2019
River Flood Warning 2, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Feb 18, 2019, 1:41 PM EST for Chatham County, North Carolina. It took effect at Feb 18, 2019, 3:20 PM EST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2019, 1:41 PM EST (18:41 UTC)
- In effect from
- Feb 18, 2019, 3:20 PM EST
- Expired
- Feb 18, 2019, 8:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 10.73 ft at Feb 18, 2019, 4:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
327
WGUS42 KRAH 181841
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
141 PM EST Mon Feb 18 2019
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-190641-
/O.NEW.KRAH.FL.W.0002.190218T2020Z-190219T1019Z/
/BYNN7.1.ER.190218T2020Z.190218T2043Z.190218T2219Z.NO/
141 PM EST Mon Feb 18 2019
The National Weather Service in Raleigh has issued a Flood Warning
for The Haw River Near Bynum until late tonight, or until the warning
is cancelled.
* At 1:15 PM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Haw River
Bynum 11 10.9 Mon 01 PM 10.1 8.8 8.4 7.7 7.3
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$1 follow-up statement
215
WGUS82 KRAH 190100
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
800 PM EST Mon Feb 18 2019
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-190130-
/O.CAN.KRAH.FL.W.0002.000000T0000Z-190219T1019Z/
/BYNN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
800 PM EST Mon Feb 18 2019
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 7:46 PM Monday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested at 11.0 feet. It will continue to fall
to 7.6 feet by Wednesday morning.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Haw River
Bynum 11 10.8 Mon 08 PM 9.8 7.6 8.1 7.3 6.7
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Feb 18, 1:35 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 18, 1:35 PM EST, 6 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 135 PM EST Mon Feb 18 2019 .SYNOPSIS... Low pressure will move NE across the region early this morning. Cold high pressure will then build from the Northern Plains to the Northeast, while extending southward across the middle Atlantic and Carolinas, through the middle of the week. A storm system will approach from the west late Tuesday into Wednesday. && .NEAR TERM /TODAY THROUGH TUESDAY AFTERNOON/... As of 135 PM Monday... Temperatures over performed a bit during the day Monday, primarily thanks to the rapidly clearing skies behind the FROPA along with delayed and weaker than progged CAA regime struggling to make it east of the mountains. Afternoon temps have been able to warm into the low to mid 60s area wide. Tonight, expect partly cloudy skies, with lows dipping into the low to mid 30s. High pressure will continue to track eastward across the Great Lakes Monday night into early Tuesday, before descending south along the lee side of the Appalachians in CAD like fashion. With a shallow area of cool northeasterly flow at the surface and weak WSW flow aloft, expect clouds to clutter rapidly Tuesday morning and begin to descend throughout the day. This will help to inhibit high temperature potential, with highs only expected to reach the mid 40s area wide by mid to late afternoon. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... As of 256 AM Monday... ...Some threat of light icing and even wintry mixture increasing over the Piedmont (damming region) late Tuesday and Tuesday night... A strong (1040 mb) and chilly high pressure is forecast to be located over the Great Lakes early Tuesday. This high pressure is forecast to progressively move east to a favorable position for CAD into our damming region Tuesday night (PA/NY state extending strongly south into NC/SC and northeast GA). This occurs as yet another storm system develops over the NW Gulf of Mexico and begins to track NE toward the TN Valley region Wednesday. Timing of the precipitation will be critical as to the P-Type for Tuesday afternoon into the early evening, before warming aloft overwhelms the region from the south. This is a favorable pattern for a winter storm for our region; however, it appears the significant precipitation will arrive Tuesday night and Wednesday, after the warming aloft will be well underway. For now, we will forecast a cloudy and chilly day on Tuesday. There will be a chance of light precipitation during the afternoon in the west and north. Top down and Partial Thicknesses support a mixture of sleet and rain to start Tuesday afternoon with highs in the mid to upper 30s in the Piedmont. Since the precipitation is expected to be light and temperatures above freezing, no impacts are expected. As the precipitation becomes more widespread in the western and northern Piedmont by nightfall or during the evening, the temperatures are expected to fall to around or slightly below 32 in much of the Piedmont (strong evaporative cooling), especially along and NW of a line from Albemarle to Raleigh to Warrenton. A mixture of freezing rain and sleet (through around midnight - before the warm nose aloft arrives - give or take a few hours either side of midnight) may lead to the need for a Winter Weather Advisory in the Piedmont. Remember, roads and the ground has been warmer than normal due to the warm February thus far, so winter storm criteria is not expected. It appears that the main issues would most likely be with bridges and overpasses etc... and during the nighttime hours on Tuesday night. Lows around 30 or 31 NW and N Piedmont, 32 or so along the line from Albemarle to Raleigh to Warrenton, and above freezing (mid 30s) across much of the southern and eastern areas of the Southern Piedmont, Sandhills, and Coastal Plain. The model blended QPF is around 0.25 to 0.40 in the Piedmont Tuesday night through 12z/Wed. Amounts are less to the east with 0.10 to near 0.25 in the Fayetteville, Goldsboro, and Rocky Mount areas through 12z, which would be rain in this case. The amount of frozen/freezing precipitation from 00z/WED through 12z/WED (overnight Tuesday) is expected to be limited to the Piedmont, and the farther NW the higher the PROB of some accumulation. For now, we will carry the potential for a light coating of snow/sleet (less than 1/8 inch of sleet or 1/2 inch of snow) before the change to freezing rain/rain over the Triad and into the Triangle, up to a tenth of an inch or freezing rain can be expected through 12z/Wednesday. On Wednesday, the CAD will linger but the warm nose aloft will gradually eat away at the cold air at the surface. Progressively warmer rain processes will allow warming safely above freezing by late morning. Highs generally mid to upper 30s NW-N Piedmont ranging into the upper 40s SE (These highs will take all day to reach at near 00z/Thu). We will carry a mixture of rain/freezing rain between 12z and 15z, transitioning to rain in the Piedmont. Rain elsewhere. Any freezing rain will be self limiting as the rain falls at a higher rate and the rain falls through a progressively warmer column. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 325 AM Monday... Much milder temperatures will return Thursday as the CAD washes out. A boundary will remain over the region in the SW to NE flow aloft. There will still be a good temperature gradient with the retreating CAD in the NW, but highs in the 50s are possible, with 60s SE. Occasional light rain or drizzle expected with cloudy skies. Cooling occurs yet again Friday and Saturday as another cold high to the north builds south into the region. The active storm track also continues with rain expected again late week into the weekend with additional waves arriving. Temperatures should be warm enough to preclude any wintry mixture by this time frame as the high is expected to be much weaker than it's predecessor. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... As of 1250 PM Monday... VFR conditions are expected to continue at all TAF sites through the next 24 hours. High pressure will remain in control tonight before strengthening and building south in CAD type fashion on Tuesday. This will allow for, at times gusty, northwest winds to become more northerly/northeasterly overnight with CIGs beginning to thicken and descend as early as Tuesday afternoon. CIGs should remain above 5kft at all terminals at least through 18z Tuesday. Outlook: Deteriorating aviation conditions will continue Tuesday afternoon/evening, with MVFR/IFR CIGs and VSBYs arriving as early as Tuesday night before persisting into Wednesday. Some light icing will be possible, primarily at KINT/KGSO but plausibly at KRDU/KRWI Wednesday morning as temperatures fall close to freezing. The light sleet/freezing rain mixture should transition back to all rain by late morning, with poor aviation conditions likely to persist much of the week as several rounds of rain showers are expected to impact the central NC terminals. && .EQUIPMENT... After electronic technicians performed a hard restart earlier today, KRAX is still suffering from poor data quality issues in the 0.5 and 0.9 degree elevation slices. This will impact several radar products, including rainfall estimates. Users should use the data with caution. We appreciate your patience as our engineers and technicians solve the problem. We will provide updates when they are received. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/BSD NEAR TERM...JJM SHORT TERM...Badgett/BSD LONG TERM...JJM AVIATION...JJM EQUIPMENT...RAH
Hazardous weather outlook, Feb 18, 10:45 AM EST, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1045 AM EST Mon Feb 18 2019 NCZ007>010-021>025-038>040-190915- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph-Chatham- 1045 AM EST Mon Feb 18 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A wintry mixture of sleet, freezing rain, and cold rain is expected Tuesday night into mid-morning Wednesday. The amount and depth of cold air along with the timing of the precipitation remain uncertain. However, it appears that the precipitation may very well arrive Tuesday evening and night as temperatures fall into the lower 30s. If so, then a mixture of sleet, freezing rain, and rain can be expected. The highest probabilities of up to a light coating of snow and sleet, and up to a tenth of an inch of freezing rain are in the areas along and north of the Interstate 40 and 85 corridor. A complete changeover to rain should by mid to late Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ011-026>028-041>043-073>078-083>086-088-089-190915- Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 414 AM EST Mon Feb 18 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.